The University of Granada has started a study to find out if menstrual disorders are a possible adverse effect of coronavirus vaccines. Everything comes as a result of a survey by the midwife and sexologist Laura Cámara on her Instagram account last March. But why is it necessary to do this study?

The study of the University of Granada is named Effects of vaccination against the SARS-CoV-2 virus on the menstrual cycle of women of childbearing age. Although the lead researcher, Laura Baena, indicates to eldiario.es who have called it EVA, to make it shorter and more feminine.

In this studio more than 120 women participate and with it they hope to know if there really is a relationship between coronavirus vaccines and different menstruation disorders. Among the menstrual-related side effects that this new study will evaluate are: metrorrhagia, which is the bleeding when it does not touch menstruation; the amenorrhea, which is the absence of the rule, and the dysmenorrhea, pain prior to the arrival of menstruation. Although other possible menstrual disorders will also be looked at.

The sanitary, the first to notice

Among the problems related to the rule has seen spotting between menstruations, absence of the rule or abdominal pain

This new study, as we said, responds to the need to know more about menstruation disorders after the coronavirus vaccine. It all started when the toilets began to be vaccinated and among the toilets they began to see that there were small changes in their monthly bleeding. In principle it is not a long-term change, but surely the research will give us more information.

After the rumor spread among the health workers, the midwife and sexologist Laura Cámara decided ask your Instagram followers who were already receiving their doses of the coronavirus vaccine. At that time, in addition to doctors, nurses and social health workers, teachers of infant, primary and secondary education were beginning to be vaccinated. Also to psychologists, pedagogues and physiotherapists. In other words, the entire priority group that already included younger women.

READ:  Donald Trump, nominated for the 2021 Nobel Peace Prize

The results of the survey on social networks

In Laura’s survey, which is not a study as such, 2,800 women participated, of which the 51.2% said they had noticed something strange in their menstruation, as the midwife explains in her video.

Most of them vaccinated with Pfizer and 75% were not taking hormonal contraceptives. On the other hand, the 76% had no hormonal pathologies diagnosed and, among which yes, polycystic ovary syndrome stands out (10% of those surveyed).

Not a serious side effect of the coronavirus vaccine

Should we be concerned about this possible new side effect? The answer is that, based on the data we have right now and that presented by the midwife, it seems not. But yes it is important to know so that women can take it into account. It doesn’t seem like a serious side effect of vaccines; but Yes, it should be studied and monitored, as is done with the rest of the symptoms that appear after immunization.

The concern of many women, in reality, is why this adverse effect of the vaccine is not talked about; since of those of fatigue, headaches and muscular, nausea or diarrhea yes they are known. “It would have been interesting if the symptoms related to menstruation were known because there are many women going to the gynecologist or asking for tests that are not necessary, “explains Baena.

Ultimately, these problems related to menstruation and the vaccine seem to have more to do with the fact that no attention is paid to female symptoms. It is not the first time it happens; but we can prevent it from happening. Because women also need to know what can happen to their body when they get the COVID-19 vaccine.